• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

What is the different between depression and schizophrenia'negative symptoms?

M

Mikefeelbad

Well-known member
Joined
Apr 1, 2020
Messages
559
Location
Hong Kong
My doctor diagnosed me depression and anxiety one year ago. I ate pristiq and it worked. But when I came off it two weeks. I Feel that my brain can't use so I back on it. Now is 38 days on it, But my emotions starting numb and brain empty. I am like living in dream now. I think that I am getting foolish. I am scare that I will develop schizophrenia. 😭
 
T

Thelma27

Well-known member
Joined
Apr 11, 2020
Messages
145
Location
Lonfon
Don't be scared I can't say if depression and anxety leads to schizophrenia your are not getting foolish some meds does that to you I feel the same but I feel it keeps me calm I don't like feeling numb but it's better than feeling out of control talk to your gp about the side effects and stay calm worrying about something that might never happen will only make matters worse stay strong and concentrate on getting well
 
M

Mikefeelbad

Well-known member
Joined
Apr 1, 2020
Messages
559
Location
Hong Kong
Don't be scared I can't say if depression and anxety leads to schizophrenia your are not getting foolish some meds does that to you I feel the same but I feel it keeps me calm I don't like feeling numb but it's better than feeling out of control talk to your gp about the side effects and stay calm worrying about something that might never happen will only make matters worse stay strong and concentrate on getting well
Yeah emotion blunting...makes me calm... But weird, it will go away?
 
M

Mikefeelbad

Well-known member
Joined
Apr 1, 2020
Messages
559
Location
Hong Kong
Don't be scared I can't say if depression and anxety leads to schizophrenia your are not getting foolish some meds does that to you I feel the same but I feel it keeps me calm I don't like feeling numb but it's better than feeling out of control talk to your gp about the side effects and stay calm worrying about something that might never happen will only make matters worse stay strong and concentrate on getting well
How long does it go away, It can make me thinking less
 
T

Thelma27

Well-known member
Joined
Apr 11, 2020
Messages
145
Location
Lonfon
I can't say how long it is one of the side effects of my meds but I take it because it helps to keep me calm just try to tolerate the effects until you have a chance to explain it to your gp good luck and I wish you a speedy recovery
 
L

Lab rat

Well-known member
Joined
Feb 6, 2020
Messages
578
Location
UK
What’s the difference between depression and the negs? Not much, possibly if I had to guess, you get formal thought disorder with the negs, not so common with plain ol depression? Is English your first language? Just curious because of what I saw in your post.
 
L

Lab rat

Well-known member
Joined
Feb 6, 2020
Messages
578
Location
UK
Sorry, I’ve just seen you’re from Hong Kong

if you want a diagnosis, ask a doctor. No one here will give it to you
 
T

Thelma27

Well-known member
Joined
Apr 11, 2020
Messages
145
Location
Lonfon
Sometimes it does mostly when I stop taking my meds but it's the worse thing to do because you can have a relapse or become emotionally unstable I need to keep taking my meds to stay calm and feel like I am in control of my illness and not the other way round it's dreadful when you start feeling like you can't make sense of anything I am always afraid of going back to that place all I can say is take good care and be kind to yourself
 
E

emmygw14

Member
Joined
Apr 21, 2020
Messages
8
Location
Southern California
You may be experiencing dissociation from your medication (where you feel disconnected from your body, or like you're floating outside of your body), which is relatively common for people experiencing depression or anxiety. Schizophrenia and related illnesses are caused due to brain chemistry, biological/hereditary factors, and other stimulus, so if you're genuinely concerned that you might have the disorder, I'd make that known to your doctor right away.

I'm not a doctor myself, but I don't believe that depression/anxiety medication can cause a new disorder to appear. You may have side effects that come along with taking your meds (like increased drowsiness, weight gain or weight loss, increased anxiety, dissociation, etc.), but I think it's safe to say you won't get schizophrenia or other psychosis-related illnesses from taking your medication. Don't be afraid to tell your psychiatrist about your concerns. Stay strong and hang in there!! :)
 
M

Mikefeelbad

Well-known member
Joined
Apr 1, 2020
Messages
559
Location
Hong Kong
You may be experiencing dissociation from your medication (where you feel disconnected from your body, or like you're floating outside of your body), which is relatively common for people experiencing depression or anxiety. Schizophrenia and related illnesses are caused due to brain chemistry, biological/hereditary factors, and other stimulus, so if you're genuinely concerned that you might have the disorder, I'd make that known to your doctor right away.

I'm not a doctor myself, but I don't believe that depression/anxiety medication can cause a new disorder to appear. You may have side effects that come along with taking your meds (like increased drowsiness, weight gain or weight loss, increased anxiety, dissociation, etc.), but I think it's safe to say you won't get schizophrenia or other psychosis-related illnesses from taking your medication. Don't be afraid to tell your psychiatrist about your concerns. Stay strong and hang in there!! :)
My doctor said that I am not, but I still experiencing depersonalization....
 
Top